Curve reconstruction from noisy samples

Siu Wing Cheng, Stefan Funke, Mordecai Golin, Piyush Kumar, Sheung Hung Poon, Edgar Ramos

Research output: Journal PublicationArticlepeer-review

38 Citations (Scopus)

Abstract

We present an algorithm to reconstruct a collection of disjoint smooth closed curves from noisy samples. Our noise model assumes that the samples are obtained by first drawing points on the curves according to a locally uniform distribution followed by a uniform perturbation in the normal directions. Our reconstruction is faithful with probability approaching 1 as the sampling density increases.

Original languageEnglish
Pages (from-to)63-100
Number of pages38
JournalComputational Geometry: Theory and Applications
Volume31
Issue number1-2
DOIs
Publication statusPublished - May 2005
Externally publishedYes

Keywords

  • Computational geometry
  • Curve reconstruction
  • Homeomorphism
  • Probabilistic analysis

ASJC Scopus subject areas

  • Computer Science Applications
  • Geometry and Topology
  • Control and Optimization
  • Computational Theory and Mathematics
  • Computational Mathematics

Fingerprint

Dive into the research topics of 'Curve reconstruction from noisy samples'. Together they form a unique fingerprint.

Cite this